Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 28, 2014, 02:31:09 AM

Login with username, password and session length


Members
  • Total Members: 24313
  • Latest: Eb39
Stats
  • Total Posts: 650563
  • Total Topics: 49674
  • Online Today: 141
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 113
Total: 116

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Change in Meds  (Read 1693 times)

0 Members and 1 Guest are viewing this topic.

Offline msjss

  • Member
  • Posts: 6
Change in Meds
« on: October 18, 2006, 06:39:20 PM »
Hello everyone,

I've been taking Combivir -150/300MG and Viramune - 200MG for 8 yrs and they have kept the HIV undetected.  Than out of the blue during my last doctor's visit my physician ask did I want to change to take 1 pill a day.  I was alarmed at first, because I thought something was wrong, but he stated all was well..just though I'd like to take 1 pill a day instead of 4 pills.  The only side affects I get from time to time are headaches.  He suggestied a change to ATRIPLA. 

What do yo think?

MsJss

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: Change in Meds
« Reply #1 on: October 18, 2006, 06:44:02 PM »
If you are happy with yr combo and its working and you can take the tabs on time there's no need to change.

There are other ways to simplify your combo, like swap the Combivir for something like Truvada (Viread and FTC) or Epzicom (Ziagen+3TC), which are both once a day.

Do you want to take 1 pill/day? Do you want to adjust to a new drug (Sustiva in Atripla, the other two drugs in that tablet being Viread and FTC)?

- matt
"The object is to be a well patient, not a good patient"

Offline msjss

  • Member
  • Posts: 6
Re: Change in Meds
« Reply #2 on: October 18, 2006, 08:33:22 PM »
Matt, thanks for your response. 

I would love to take 1 pill a day, but I don't think I'm willing to go through the adjusting stage.  Especially after reading all the post about Atripla.  I had my physician write the RX, but I don't think I'm going to fill it. 

Thanks again Matt. 

Offline gay4kink

  • Member
  • Posts: 7
Re: Change in Meds
« Reply #3 on: November 02, 2006, 12:21:25 PM »
Well, I'll give you both sides.  I was on the same old 2 drug combo (AZT & Hivid) for 14 yrs.  Obviously not state of the art for along time.  My numbers were good, not excellent (not quite undetectable) but stable all along.  My doc and I discussed all the time the option of changing, but we were both satisfied that as long as it was working for me, why mess with it.  What finally pushed me to change was Hivid going off the market.

So 4 weeks ago, I started Atripla.  The once a day dosing was certainly welcome and I hope it can be another long, long duration combo for me.  I've only had super, super mild side effects.  I'm taking in the evening as they suggest.  I've been experiencing that I wake up after 5-6 hrs of sleep.  Usually, I can then go back to sleep for awhile longer without too much trouble.  That's been about it.

So I certainly would never encourage someone to change drug combos if it's working for them.  If you are able to be consistent taking your existing meds on their schedule, then why change.  However, don't be too fearful of something new.  Obviously some people have more dramatic and difficult side effects, but by no means is it universal.

I held out for quite awhile when there were easier dosing options, but that alone wouldn't get me to change.

Offline livinit66

  • New Member
  • Posts: 2
Re: Change in Meds
« Reply #4 on: November 05, 2006, 01:49:04 AM »
I just want to say that having been on Trizivir for four years, I was very hesitant to change meds.  Never a side effect, but wasting pretty quickly in the last year or so. 

My doc indicated that it was the AZT, and recommended a change to Sustiva and Epzicom.  Yes I was very fearful of the change, and what I had read of the side effects (sleeplessness, confusion, rash, blah, blah) I was quite apprehensive. 

I have now been on the new meds (Sustiva and Epzicom) since October 14th and am happy to report that although I had confusion in the am, it has lessened from hours to just a few minutes.  I really do sleep better on the Sustiva as well. 

My heart goes out to the folks who struggle with this combo, but am grateful that it has worked for me.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.